Is it safe to take Zantrex 3 while on Hypothyroid meds?

I am 31 and have Hypothyroidism and am on 50 mcg of meds for low thyroid,also I am on lopid for high triglycerides(339).I really want to start taking Zantrex 3 for my lack of energy but am not sure if this is a good or safe idea.I know that the only way to lose weight and lower cholesterol is to lower fat,carb and caloric intake and be active but I need something to give me the energy needed to do these things.I quit drinking caffeine and I think that on top of the thyroid issue and depression is making me even more lazy.....I have to do something about my energy level.Any suggestions?

2 Answers

Relevance
  • norm.
    Lv 4
    1 decade ago
    Favorite Answer

    First, I am not a doctor or pharmacist.

    My take on this is twofold: first, combining a weight loss/energy herbal supplement with your existing meds is probably a bad idea, and second, it probably won't be that effective anyway.

    The reason I say it is probably a bad idea is because I read an article on the American Thyroid Association website that said they had found in testing some weight-loss herbal supplements had tested positive for thyroid hormones. I'm not saying that Zantrex 3 is one of them, but when you're dealing with unregulated, untested, un-FDA-approved supplements, you can't be sure what you're going to get. It just doesn't make sense to me to risk it, at least not without checking with your doctor first.

    The reason I say it probably won't be that effective is because when looking up the active ingredients in Zantrex 3, the main ones listed are caffeine and other stimulants. You said that you quit drinking caffeine, which I assume you had a good reason for, so using this instead is just replacing that with another (probably more expensive) source of the same thing. If it wasn't working for you before, it probably won't now.

    My suggestions: first, talk to your doctor. My understanding is that the hypothyroidism symptoms should be well-controlled by the meds; if it's not, talk to your doctor. Maybe there are different meds you could try to see if they are more effective. Second, and I realize this will probably sound counter-intuitive, but just give some regular cardiovascular exercise a try. This could be as simple as starting out with a 30-minute walk every day. I know you said that you lack energy, but the exercise will actually give you more energy. It will of course also help you with weight loss, and likely help you with depression, too. And of course eating a healthy diet doesn't have to take much energy either. It really helps me. Best of luck to you!

  • Anonymous
    5 years ago

    i tried it.. and it didn't help on eating less.. but i had ALOT of energy. Well its more of an energy rush .. ans MOST ppl crash at the end of the day.. and when they stop taking it! I did.. it was aweful.. for like two weeks after I stopped taking it.. it was just not worth it!! oh yea.. and i stoped taking it bc i took them one day and as soon as i ate, my body got all red and itchy..well it was a side effect.. and it just really freaked me out. I guess some pills don't have the some amount of stuff in them.. and the ones that have more can give you that side effect. It was just not a pretty feeling.. it went away in about two hours.. but i couldn't handle it!

Still have questions? Get your answers by asking now.